Alert archive / Washington / Gale Warnings in 2014

Gale Warning 86, NWS Seattle, WA

November 13, 2014

NWS Seattle, WA issued this gale warning at Nov 13, 2014, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2014, 12:00 AM PST (08:00 UTC)
Expired
Nov 13, 2014, 9:03 AM PST
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WHUS76 KSEW 130800
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1200 AM PST THU NOV 13 2014

PZZ133-131600-
/O.UPG.KSEW.SC.Y.0255.000000T0000Z-141113T1800Z/
/O.NEW.KSEW.GL.W.0086.141113T0800Z-141113T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1200 AM PST THU NOV 13 2014

...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 10
AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WAVES...3 TO 6 FEET ON THE WATERS EXPOSED TO EASTERLY WINDS.

* WIND...EASTERLY 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-131600-
/O.CON.KSEW.GL.W.0085.000000T0000Z-141113T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1200 AM PST THU NOV 13 2014

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA UNTIL 10 AM PST THURSDAY...

* WAVES...5 TO 7 FEET.

* WIND...NORTHEAST AT 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-170-131600-
/O.CON.KSEW.GL.W.0085.000000T0000Z-141113T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
1200 AM PST THU NOV 13 2014

...GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS FROM CAPE
FLATTERY TO JAMES ISLAND OUT TO 60 NM AND WEST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL 10 AM PST THURSDAY...

* SEAS...SEAS 7 TO 11 FEET WITH A DOMINANT PERIOD OF 10 SECONDS.

* WIND...EASTERLY AT 25 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-173-176-131600-
/O.CON.KSEW.SC.Y.0255.000000T0000Z-141113T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1200 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
FROM JAMES ISLAND TO CAPE SHOALWATER OUT TO 60 NM UNTIL 10 AM PST
THURSDAY...

* SEAS...7 TO 12 FEET WITH A DOMINANT PERIOD OF 10 SECONDS.

* WIND...EASTERLY 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-131600-
/O.CON.KSEW.SC.Y.0255.000000T0000Z-141113T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1200 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA UNTIL 10 AM PST THURSDAY...

* WINDS AND WAVES...EASTERLY WINDS OF 15 TO 25 KNOTS WILL 
  CONTINUE THROUGH THURSDAY MORNING. WIND WAVES WILL REMAIN IN 
  THE 2 TO 4 FOOT RANGE THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
050 
WHUS76 KSEW 131031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 AM PST THU NOV 13 2014

PZZ133-131845-
/O.EXT.KSEW.GL.W.0086.000000T0000Z-141113T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
231 AM PST THU NOV 13 2014

...GALE WARNING NOW IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL
NOON PST TODAY...

* WAVES...3 TO 6 FEET ON THE WATERS EXPOSED TO EASTERLY WINDS...
  SUBSIDING TO 2 TO 4 FEET BY NOON.

* WIND...NORTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS BY
  MIDDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-131845-
/O.EXT.KSEW.GL.W.0085.000000T0000Z-141113T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST THU NOV 13 2014

...GALE WARNING NOW IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN
DE FUCA UNTIL NOON PST TODAY...

* WAVES...5 TO 7 FEET...SUBSIDING THIS AFTERNOON.

* WIND...NORTHEAST 25 TO 35 KNOTS...EASING THIS AFTERNOON.

* TIMING...WINDS ARE EXPECTED TO EASE BELOW GALE FORCE BETWEEN 11
  AM AND 1 PM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-170-131845-
/O.EXT.KSEW.GL.W.0085.000000T0000Z-141113T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
231 AM PST THU NOV 13 2014

...GALE WARNING NOW IN EFFECT FOR THE COASTAL WATERS FROM CAPE
FLATTERY TO JAMES ISLAND OUT TO 60 NM AND THE WEST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL 3 PM PST THIS AFTERNOON...

* SEAS...SEAS 7 TO 11 FEET WITH A DOMINANT PERIOD OF 11 SECONDS...
  SUBSIDING TO 5 TO 9 FEET WITH A DOMINANT PERIOD 15 SECONDS.

* WIND...EASTERLY AT 25 TO 35 KNOTS...EASING IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-173-176-131845-
/O.EXT.KSEW.SC.Y.0255.000000T0000Z-141113T2300Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
231 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE COASTAL WATERS FROM
JAMES ISLAND TO CAPE SHOALWATER OUT TO 60 NM UNTIL 3 PM PST THIS
AFTERNOON...

* SEAS...6 TO 11 FEET WITH A DOMINANT PERIOD OF 11 SECONDS...
  SUBSIDING TO 4 TO 8 FEET WITH A DOMINANT PERIOD OF 15 SECONDS.

* WIND...EASTERLY 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-131845-
/O.EXT.KSEW.SC.Y.0255.000000T0000Z-141113T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE EAST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL NOON PST TODAY...

* WINDS AND WAVES...EASTERLY WINDS OF 15 TO 25 KNOTS WILL EASE
  BELOW 20 KNOTS ABOUT MIDDAY. WIND WAVES OF 2 TO 4 FEET WILL
  SUBSIDE TO 2 FEET OR LESS ABOUT MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
432 
WHUS76 KSEW 131703
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
903 AM PST THU NOV 13 2014

PZZ133-140115-
/O.CAN.KSEW.GL.W.0086.000000T0000Z-141113T2000Z/
/O.EXB.KSEW.SC.Y.0255.000000T0000Z-141114T1900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
903 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST FRIDAY...

* WIND...NORTHEAST WIND 20 TO 30 KNOTS THIS MORNING...EASING TO 15
  TO 25 KNOTS THIS AFTERNOON THROUGH FRIDAY MORNING.

* WIND WAVES...3 TO 5 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132300-
/O.CAN.KSEW.GL.W.0085.000000T0000Z-141113T2000Z/
/O.EXA.KSEW.SC.Y.0255.000000T0000Z-141113T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
903 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WIND...EAST TO NORTHEAST WIND 20 TO 30 KNOTS THIS
  MORNING...EASING TO 10 TO 20 KNOTS BY LATE THIS AFTERNOON.

* WIND WAVES...3 TO 6 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-131815-
/O.CAN.KSEW.SC.Y.0255.000000T0000Z-141113T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
903 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY HAS ENDED...

$$

PZZ130-150-170-132300-
/O.CON.KSEW.GL.W.0085.000000T0000Z-141113T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
903 AM PST THU NOV 13 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* SEAS...SEAS 7 TO 11 FEET WITH A DOMINANT PERIOD OF 11 
  SECONDS... SUBSIDING TO 5 TO 9 FEET WITH A DOMINANT PERIOD 15 
  SECONDS. 

* WIND...EASTERLY AT 25 TO 35 KNOTS...EASING IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-173-176-132300-
/O.CON.KSEW.SC.Y.0255.000000T0000Z-141113T2300Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
903 AM PST THU NOV 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* SEAS...6 TO 11 FEET WITH A DOMINANT PERIOD OF 11 SECONDS... 
  SUBSIDING TO 4 TO 8 FEET WITH A DOMINANT PERIOD OF 15 SECONDS. 

* WIND...EASTERLY 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 12, 9:10 PM PST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 12, 9:10 PM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 PM PST WED NOV 12 2014

.SYNOPSIS...STRONG LOW LEVEL OFFSHORE FLOW WILL CONTINUE THROUGH
EARLY THURSDAY MORNING BRINGING GUSTY EAST WINDS NEAR GAPS IN THE
TERRAIN IN THE EAST PUGET SOUND LOWLANDS AND AROUND THE WESTERN
STRAIT OF JUAN DE FUCA AND THE NORTH COAST. A FRONTAL SYSTEM OVER
THE OREGON OFFSHORE WATERS WILL LIFT NORTH TO THE COLUMBIA RIVER
AREA ON THURSDAY...THEN SHIFT EASTWARD AS A REINFORCING SHOT OF COOL
AND DRY AIR DROPS INTO WESTERN WASHINGTON FROM THE INTERIOR OF
BRITISH COLUMBIA. COOL AND DRY WEATHER WILL LIKELY CONTINUE OVER
MOST OF THE AREA THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...A FRONTAL SYSTEM EXTENDING ESE FROM A 993 MB LOW
CENTERED NEAR 47N 141W TO THE SW OREGON COAST WILL LIFT NE TONIGHT.
MODELS ARE QUITE CONSISTENT IN TAKING PRECIPITATION ASSOCIATED WITH
THE FRONT INTO THE FAR SW PORTION OF WA AROUND THE COLUMBIA RIVER
THURSDAY MORNING...THEN SHUNTING THE PRECIPITATION EASTWARD THURSDAY
NIGHT. THE FLOW ALOFT IS CONFLUENT WITH N TO NW FLOW DOMINATING OVER
WESTERN WASHINGTON...SO THERE WILL LIKELY BE A VERY SHARP NORTHERN
EDGE TO THE PRECIPITATION. ALSO...LOW LEVEL OFFSHORE PRESSURE
GRADIENTS CONTINUE TO BE STRONG...WITH CROSS CASCADE GRADIENTS
AROUND -8 MB. WHATEVER PRECIPITATION MAKES IT INTO THE FAR S
INTERIOR OF WESTERN WASHINGTON WILL BE VERY LIGHT...WITH TOTAL
PRECIPITATION AMOUNTS 0.01 TO 0.05 INCHES OR SO AS SHOWN BY THE
SHORT RANGE HRRR FORECAST RUNS. SIGNIFICANT WINTER WEATHER
CONDITIONS ARE POSSIBLE JUST SOUTH OF THE LEWIS-COWLITZ COUNTY LINE.
PLEASE SEE THE LATEST FORECASTS FROM THE NWS FORECAST OFFICE IN
PORTLAND OREGON FOR CONDITIONS AND FORECASTS JUST TO THE SOUTH OF
LEWIS COUNTY.

THE KSEA-KEAT PRES GRADIENT IS -9 MB AT 8 PM. THE INCREASE IN
EASTERLY GRADIENT...A COMBINATION OF THE INCOMING FRONT TO THE SW
AND COLD TEMPERATURES E OF THE CASCADES...WILL KEEP WINDS GUSTY IN
THE EAST PUGET SOUND LOWLANDS...ALONG THE NORTH COAST...AND IN THE
WESTERN STRAIT OF JUAN DE FUCA THROUGH EARLY THU MORNING. AT 8
PM...THE RAWS OBSERVATION SITE AT ENUMCLAW WAS REPORTING WIND GUSTS
TO 50 MPH. WILL MAINTAIN WIND ADVISORIES WHERE THEY CURRENTLY ARE
THROUGH THE MORNING HOURS ON THURSDAY.

A SHORT WAVE UPPER LEVEL TROUGH DROPPING SW FROM THE INTERIOR OF
WESTERN CANADA IS PHASING SOMEWHAT WITH A TROUGH MOVING ESE FROM THE
W COAST OF VANCOUVER ISLAND. AS THESE FEATURES MOVE BY THE AREA THU
NIGHT...EXPECT A REINFORCING SHOT OF COOL AND DRY CANADIAN AIR TO
COME INTO THE AREA. LOW TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR
A BIT BELOW FREEZING FOR THE NEXT FEW DAYS WITH HIGHS REMAINING IN
THE UPPER 30S TO MID 40S THROUGH FRIDAY. A VERY SLOW MODERATING
TREND WILL BEGIN OVER THE WEEKEND. IT WILL REMAIN DRY THROUGH THE
WEEKEND. ALBRECHT

.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...AN UPPER LEVEL
RIDGE WILL MAINTAIN DRY AND STABLE WEATHER ACROSS WESTERN WA THROUGH
THE REST OF THE WEEKEND...AND INTO EARLY NEXT WEEK. THE PREVIOUS WET
GFS IS NOW TRENDING TOWARD THE DRY ECMWF. THIS RIDGE MAY WEAKEN BY
TUE OR WED AS A WEAK UPPER TROUGH MOVES IN. 33

&&

.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED IN THE NEXT 7 DAYS.

&&

.AVIATION...A WEAK UPPER TROF OVER BRITISH COLUMBIA WILL MOVE OVER
THE AREA ON THU. NLY FLOW ALOFT WILL BECOME MORE WLY ON THU. STRONG
LOW LEVEL OFFSHORE FLOW WILL GRADUALLY WEAKEN DURING THE DAY THU.
VFR CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT...WITH ANY PRECIP
OVER THE FAR SRN PART OF THE FORECAST AREA LIKELY HOLDING OFF TIL
AFTER 1500 UTC. THIS WILL PRIMARILY IMPACT LEWIS COUNTY /KTDO SWD/.

KSEA...VFR CONDITIONS WILL CONTINUE. WINDS WILL REMAIN ELY 6-13
KNOTS.

&&

.MARINE...
A 1009 MB LOW WELL OFF THE OREGON COAST WILL DEEPEN TO 1006 MB AS IT
MOVES TOWARD THE OREGON COAST OVERNIGHT. THIS ALONG WITH A NEAR 1035
MB HIGH OVER BRITISH COLUMBIA WILL MAINTAIN THE STRONG EASTERLY
FLOW. THE LOW OFF THE OREGON COAST AND THE HIGH OVER BRITISH
COLUMBIA WILL WEAKEN ON THU.

PERSISTENT LOWER PRES OFFSHORE AND HIGHER PRES INLAND WILL KEEP THE
FLOW EASTERLY THROUGH FRI. NO SIGNIFICANT CHANGES ARE EXPECTED IN
THE PATTERN THROUGH EARLY NEXT WEEK.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY NORTH COAST...WESTERN STRAIT OF JUAN DE FUCA....
      EAST PUGET SOUND LOWLANDS.
PZ...GALE WARNING IN EFFECT TIL 10 AM THU FOR THE COASTAL
      WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM AND
      THE WESTERN AND CENTRAL STRAIT OF JUAN DE FUCA.
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM THU FOR THE
      COASTAL WATERS FROM JAMES ISLAND TO CAPE SHOALWATER OUT TO 60
      NM...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...AND THE
      NORTHERN INLAND WATERS.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.